Unable to take Urso for PBC: I am newly... - PBC Foundation

PBC Foundation

8,137 members6,927 posts

Unable to take Urso for PBC

Wocket
Wocket

I am newly diagnosed with PBC and was given Urso. Urso made me very sick so I am now scared as to what is going to happen to me. Has anyone here not been able to take Urso and been well or found something else to help.

22 Replies
oldestnewest

Speak to your doctor or specialist and explain that your tablets r making you feel sick they might try and find a different alternative for you. Let me know what happens please.

Wocket
Wocket in reply to Chocolate11

See GP in a couple of weeks so will post what happens

Hi Wocket,

Where are you with PBC? Did they stage you? I'm just wanting to know how progressed it is. About the URSO, how is it making you sick? Rash, hives, an allergic reaction or is it fever, chills, nausea?

I'm asking because an allergic reaction probably means you may not he able to take it. It could also be the fillers making you allergic though. If its nausea your experiencing, then there is more of a chance you need to ease into the dosage. Also, you have to eat food with the URSO. Are you doing that? Gotta have food in your stomach and not just a salad or a piece of fruit. I mean a "meal" here. And have some kind of snack in between dosages too.

I got sick, not allergic, back in 10/16 from URSO. I've been off of it since then until last week. My doc started me on 1/2 the dosage to start back up for a week now. So far, so good. I've learned to eat when I take it and snack in between to keep nausea away.

If it an allergic reaction, your doc may try a different Ursodiol with different fillers.

Keep us posted.

Hope this helped.

Stella dx 10/16 early stage PBC

Wocket
Wocket in reply to Ktltel

Thanks for replying Ktltel, I don't know what stage I am as specialist didn't say. All I know is my liver enzymes keep increasing and my hands and feet itch a lot. I started Urso on a low dose which I took with my evening meal. First day I just felt sick but it got worse with each passing day until I was very sick and it made my throat sore. My gut was also very upset but I could cope with that. I am due to see my GP in a couple of weeks but not due to see liver specialist for 6 months now she's diagnosed me.

Ktltel
Ktltel in reply to Wocket

There are other makers of URSO. It could be the fillers making you feel sick. Talk to your doctor. Also take URSO with enough food.

Thinking of you,

Stella

Anne29
Anne29 in reply to Ktltel

Hi Stella do you know by any chance are there symply different symptoms with different brands due to varying fillers?

Ktltel
Ktltel in reply to Anne29

Hi,

Everyone is different. Some experience nausea, some dizziness or being itchy, I've read where some have had diarrhea too. Google side effects for URSO. See if what you're experiencing is in that list. Remember, if you're taking other medications it could be those causing some side effects too. I had issues way back when I first started it cause I also had gastritis. Once the gastritis was resolved I then tolerated the URSO fine. My Alk-phos has never normalized like many, but it seems to stay under 200.

How you doing?

Stella ❤

Anne29
Anne29 in reply to Ktltel

Hi Stella thanks for that, and for asking 😊 I'm grand. Getting a bit more stoical about the diagnosis I suppose a year in...Still don't quite know what's wrong according to the Gastroentologist I see. PBC or PSC...AMAs still negative. I think the change is from my early underlying panic to starting to work at how to organise myself to get my own stuff done like realty spending time at art writing. Getting to the travel I want to do. having an easier time being with myself! Making sure to the besting my ability my offspring will be ok while I can I'd rather use any rather limited resources have on them . At my age, i have had a life at least . The usual things we all consider in such circumstances ' guess! Two weeks ago I took a solo retreat justmakibg art and writing- me myself and I...Amazing. A first. I hope you are well, to the very best that you can be too Stella 😊

Ktltel
Ktltel in reply to Anne29

❤❤Good for you. I'm the same. Sometimes I'm in denial... then stuff happens, muscle aches, URQP..... Etc., reminders that I do have PBC. Plus my labs and AMA-M2 test confirmed it. Just take one day at a time. Enjoy good days...

Stella ❤

Chocolate11
Chocolate11 in reply to Ktltel

I am at the early stage of pbc.

Hi there, I have had PBC for about 10 years now, and have few symptoms, itchy feet, and tiredness, I stopped taking Urso about 3 years ago as I couldn't stomach it, it made me very ill, spoke to my consultant and she told me to just stop them as she wasn't sure they helped anyway??? anyway, I have now been discarged from her and have yearly blood tests, all have been normal since, can't say more than that, we are all different, I must be one of the lucky one's I think, I also have u/a thyroid and osteoporosis,

Hi Wocket I am unable to take urso. I was diagnosed 2 years ago through blood tests for something else. They think I've had it for about 7 years. Very minor symptoms so far, so feeling very lucky. Do you have any symptoms?

Wocket
Wocket in reply to emerich

The only symptoms I get is itching feet and hands. Other than that I'm fine, maybe a little tired but aren't we all.

emerich
emerich in reply to Wocket

That's good. Hope it stays that way.(not the itch tho) 😊 x

Ask your doctor about Ocaliva (obethalic Acid), it's the new PBC med for non-responders to Urso. I have to take both of them, but it's working:).

Would you consider trying a lower dose & very gradually building up? I've read of others having success that way. But of course best to run that by your doc first & if you had a true allergic reaction then that wouldn't work either. The only other drug is obeticholic acid & that's not available everywhere yet. What country do you live in?

Wocket
Wocket in reply to LisaC22

I was taking the lowest dose but I have a very sensitive stomach (had peptic ulcers) I don't think it was an allergic reaction just to much acid in my stomach, even burnt my throat.

Aussielouise
Aussielouise in reply to Wocket

That's the reaction I got got. Never had such bad heartburn in my life!

I was diagnosed with PBC 3 years ago and have a new diagnosis of limited Scleroderma. No side effects from Urso but I'm just over taking med prescriptions and want to go natural/homeopathic. Has anyone taken Bilex? It is ox bile instead of bear bile that Urso is based on. I am 38, no itching, main symptoms are fatigue and Raynauds right now. I went to a functional medicine dr. He did a food allergy test (which not one "specialist" has done to date), candida and wheat/gluten testing. I am ate up with Candida and have a small allergy to wheat and gluten. I am looking at other options for my health besides prescriptions with side effects!

Wocket
Wocket in reply to Rfulton6

I can understand where you are coming from as it was medication that triggered my PBC

It too made me very sick. My doctor asked me to stick with it. It took 6 weeks of feeling like I had the worst stomach flu ever and headache also dry eyes and fuzzy mind. It gradually got better. Now a year in. I feel better than I have in years. Hope this helps.

I have symptoms from taking Urso. I stopped taking it for two weeks before a due blood test. I feel better but going back on while I wait for results has symptoms slowly returning. Not sure what to do yet but tired of being awake from all over joint aches & having numb hands in the morning etc.

You may also like...